Alert archive / New York / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 102, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 11, 2024, 3:44 PM EDT for Cayuga County, Oswego County, Wayne County, New York. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2024, 3:44 PM EDT (19:44 UTC)
- Expired
- Aug 11, 2024, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cayuga County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 95 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 3:56 PM EDT | TSTM WND DMG | 4 Se Hannibal, NY | Trees and wires down on James Road in Hannibal. Time estimated by radar. |
| Aug 11, 3:58 PM EDT | TSTM WND DMG | Sodus, NY | Trees and wires down in Sodus. Time estimated by radar. |
| Aug 11, 4:08 PM EDT | TSTM WND DMG | Huron, NY | Trees and wires down in the Town of Huron. Time estimated by radar. |
| Aug 11, 4:13 PM EDT | TSTM WND DMG | Wolcott, NY | Trees and wires down in Wolcott. Time estimated by radar. |
| Aug 11, 4:20 PM EDT | TSTM WND DMG | Sterling, NY | Trees and wires down. |
| Aug 11, 4:22 PM EDT | TSTM WND DMG | Red Creek, NY | Trees and wires down in Red Creek. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661
WUUS51 KBUF 111944
SVRBUF
NYC011-075-117-112030-
/O.NEW.KBUF.SV.W.0102.240811T1944Z-240811T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
344 PM EDT Sun Aug 11 2024
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Northern Wayne County in western New York...
Cayuga County in central New York...
Southwestern Oswego County in central New York...
* Until 430 PM EDT.
* At 343 PM EDT, a severe thunderstorm was located near Sodus, or 15
miles east of Webster, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Williamson, Sodus,
Chimney Bluffs State Park, Nine Mile Point, Battle Island State
Park, Scriba, and Volney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4323 7640 4323 7648 4321 7648 4319 7722
4333 7725 4333 7714 4331 7697 4334 7691
4335 7681 4339 7673 4345 7665 4351 7652
4355 7633 4322 7627
TIME...MOT...LOC 1943Z 259DEG 42KT 4329 7713
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JJR2 follow-up statements
483
WWUS51 KBUF 112014
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
414 PM EDT Sun Aug 11 2024
NYC011-075-117-112030-
/O.CON.KBUF.SV.W.0102.000000T0000Z-240811T2030Z/
Wayne NY-Cayuga NY-Oswego NY-
414 PM EDT Sun Aug 11 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN WAYNE...CAYUGA AND SOUTHWESTERN OSWEGO COUNTIES...
At 414 PM EDT, a severe thunderstorm was located over Fair Haven
Beach State Park, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Nine Mile Point, Battle
Island State Park, Scriba, Volney, Sterling, Phoenix, and Wolcott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4323 7631 4323 7647 4320 7685 4335 7682
4339 7673 4345 7665 4351 7652 4355 7633
4322 7627
TIME...MOT...LOC 2014Z 257DEG 40KT 4336 7670
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JJR550
WWUS51 KBUF 112029
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
429 PM EDT Sun Aug 11 2024
NYC011-075-117-112038-
/O.EXP.KBUF.SV.W.0102.000000T0000Z-240811T2030Z/
Wayne NY-Cayuga NY-Oswego NY-
429 PM EDT Sun Aug 11 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE...CAYUGA
AND SOUTHWESTERN OSWEGO COUNTIES WILL EXPIRE AT 430 PM EDT...
The severe thunderstorm which prompted the warning has weakened.
moved out of the Therefore, the warning will be allowed to expire.
However, small hail and gusty winds are still possible with this
thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
Northern Cayuga and Southern Oswego counties until 515 pm.
&&
LAT...LON 4323 7631 4323 7647 4320 7685 4335 7682
4339 7673 4345 7665 4351 7652 4355 7633
4322 7627
TIME...MOT...LOC 2028Z 259DEG 42KT 4340 7646
$$
JJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:24 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 11, 3:24 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
324 PM EDT Sun Aug 11 2024
.SYNOPSIS...
An upper level trough will bring cool but unsettled weather through
Monday with lake effect rain showers downwind of the lakes, and
general showers and a few thunderstorms this afternoon. After this
high pressure will build in, bringing a return to fair and
seasonably warm weather for Tuesday and Wednesday.
&&
.NEAR TERM /THROUGH MONDAY/...
WV satellite imagery depicts a double-barreled upper level low
swirling between the Great Lakes and Quebec this afternoon. This
deep upper level trough will continue to circulate cool air into the
region, with 850H temps sampled by this morning's 12z BUF sounding
around +9C. This is translating to temperatures in the upper 60s to
mid 70s, some 5-10 degrees below normal.
Meanwhile, steepening lapse rates and deepening moisture as the
southernmost distinct area of cyclonic flow aloft pivots towards the
forecast area is allowing for shower coverage to slowly expand, with
a few widely scattered thunderstorms as well. While the overhead
airmass is certainly cool enough for some lake enhancement,
lightning and/or pea sized hail outside of the stronger updrafts
remains limited.
Once the strong diurnal influences wane following sunset this
evening, expect a transition back to a lake effect dominated pattern
through tonight with shower/thunderstorm coverage outside the lake
effect areas set to diminish. The upper trough will continue to move
northeast of the forecast area into Quebec, causing winds to veer
west-northwesterly. This will cause scattered lake effect rain
showers off Lake Erie to spread mainly into the Southern Tier,
Southern Erie, and Wyoming counties. Greater fetch and deeper
moisture closer to the trough will allow for a more focused band of
rain to form east of Lake Ontario. Many hi-res guidance packages
advertise this band re-organizing and lingering for several hours
across Oswego County late tonight, possibly far enough south to clip
Northern Cayuga and NE Wayne counties. An additional half inch to an
inch of rain will be possible in these areas.
A broad mid-level ridge over the Mississippi Valley will slowly move
east into the Great Lakes in the wake of the trough Monday. This
will allow an area of surface high pressure to build into the
region. Combined with daytime heating, the lake response should
gradually fall off through the morning hours, first off Lake Erie
with Ontario to follow. Outside of the lake enhancement, diurnal
instability under the trailing upper level trough axis over the
eastern Great Lakes could produce some scattered shower or
thunderstorm activity across the area. Otherwise, expect another
cool day with highs in the 70s, with 60s across the higher terrain
east of Lake Ontario.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Monday night, the stronger/deeper trough will push to the east, but
a few shortwave troughs will cross the region during the period.
This will bring the potential for some showers during the period,
but a sfc high over the Great Lakes will help to limit rain
potential. For the entire period, precipitation potential will be
limited to slight chance as moisture is limited and the above
scenarios taken into account. The best chance for showers will be
during the afternoon hours on both Tuesday and Wednesday as peak
heating helps increase instability some with increased low level
lapse rates.
Temperatures for Tuesday will be near normal and then warm on
Wednesday to a few degrees above normal. Afternoon highs for the
period overall will be in the low to mid 70s for the higher terrain
and in the upper 70s to low 80s for the lower elevations.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A ridge briefly moves across the region later Thursday into
Friday, providing a dry period into Friday afternoon. A large
mid level trough and low moves in for the later portion of the
week and the weekend, increasing the potential for showers and
at least some thunderstorms. Guidance is still in disagreement
among the global models for timing of showers to move into the
area. But the best chance will be Friday night through Saturday
night as of current guidance.
Temperatures to start the period will be above normal for Thursday
and Friday with afternoon highs in the mid 70s to mid 80s, from the
higher terrain to the lower elevations respectively. For Saturday
and Sunday the temperatures are currently expected to cool each day
to near normal. Temperatures for the weekend will also be highly
dependent on how quickly the trough moves into and then out of the
region. If the trough is slower, then temperatures on Saturday may
remain warmer.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Mainly VFR through the 18z TAF cycle as an upper level low pressure
system moves overhead, then northeast of the region tonight. Showers
and thunderstorms under this low pressure system will continue to
develop across the forecast area into this evening. Localized MVFR
or localized IFR vsbys are possible under the heavier convection.
In the wake of the low pressure trough tonight, expect a transition
back to mainly lake effect rain showers east and southeast of the
lakes. A few thunderstorms will be possible closer to the
lakeshores. Localized drops to MVFR and IFR will be possible within
these showers, especially east of Lake Ontario where lake
enhancement is expected to be strongest. The bulk of this activity
is expected to stay away from the TAF sites, with the main exception
of KJHW.
Outlook...
Monday...MVFR/VFR with lake effect showers east of the lakes
transitioning to more general scattered showers and isolated
thunderstorms.
Monday night through Thursday...Mainly VFR.
Friday...Mainly VFR. Increasing chances for showers late.
&&
.MARINE...
Moderately brisk west to southwesterly winds will continue across
the Lower Great Lakes into this evening, then veer west-
southwesterly and subside some tonight. This will maintain SCA
conditions on the lakes into tonight, with the Upper Niagara River
falling below SCA criteria first this evening.
With a favorably cool environment in place aloft, any lake effect
rain showers will have the potential to produce waterspouts on the
lakes and some thunderstorms. Waterspouts tend to form on boundaries.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 11 PM EDT this evening for
NYZ001>004-010-019-085.
Beach Hazards Statement through late tonight for NYZ005>007.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020.
Small Craft Advisory until 2 AM EDT Monday for LEZ040-041.
Small Craft Advisory until 2 AM EDT Monday for LOZ042-
043.
Small Craft Advisory until 5 AM EDT Monday for LOZ044-045.
&&
SYNOPSIS...Apffel/PP
NEAR TERM...PP
SHORT TERM...SW
LONG TERM...SW
AVIATION...PP
MARINE...Apffel/HSK/PPHazardous weather outlook, Aug 11, 4:08 AM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 408 AM EDT Sun Aug 11 2024 NYZ008-011>014-020-021-120900- Lewis-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 408 AM EDT Sun Aug 11 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005>007-120900- Northern Cayuga-Oswego-Jefferson- 408 AM EDT Sun Aug 11 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>004-120900- Niagara-Orleans-Monroe-Wayne- 408 AM EDT Sun Aug 11 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-019-085-120900- Northern Erie-Chautauqua-Southern Erie- 408 AM EDT Sun Aug 11 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-120900- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 408 AM EDT Sun Aug 11 2024 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-120900- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 408 AM EDT Sun Aug 11 2024 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. There is a risk of waterspouts tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a risk of waterspouts today through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
In the hours before
Special weather statement, Aug 11, 11:37 AM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1137 AM EDT Sun Aug 11 2024
NYZ012-020-021-085-111630-
Cattaraugus NY-Allegany NY-Southern Erie NY-Wyoming NY-
1137 AM EDT Sun Aug 11 2024
...GUSTY SHOWERS WILL IMPACT SOUTHWESTERN WYOMING...NORTHEASTERN
CATTARAUGUS...SOUTHEASTERN ERIE AND NORTHWESTERN ALLEGANY COUNTIES
THROUGH 1230 PM EDT...
At 1136 AM EDT, Doppler radar was tracking gusty showers over
Springville, or 17 miles southeast of Hamburg, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springville, Arcade, Franklinville, Rushford, East Concord, Ashford
Hollow, Concord, Yorkshire, Sardinia, Eagle, Delevan, Lyndon, Lime
Lake-Machias, Farmersville Station, Hardy Corners, West Valley, and
Sandusky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4242 7880 4259 7875 4254 7816 4228 7830
TIME...MOT...LOC 1536Z 282DEG 23KT 4249 7868
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HSKSpecial weather statement, Aug 11, 1:27 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Buffalo NY
127 PM EDT Sun Aug 11 2024
NYZ001-111815-
Niagara NY-
127 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NIAGARA COUNTY THROUGH 215 PM
EDT...
At 127 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Niagara State Park, or 13 miles north of Niagara Falls, moving
east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lockport, Newfane, Youngstown, Middleport, Fort Niagara State Park,
Wilson, Barker, Gasport, Cambria Center, Olcott, Ransomville, and
Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4340 7864 4342 7848 4313 7847 4320 7905
4325 7906 4326 7907 4330 7909
TIME...MOT...LOC 1727Z 279DEG 29KT 4329 7905
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HSKSpecial weather statement, Aug 11, 2:06 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Buffalo NY
206 PM EDT Sun Aug 11 2024
NYZ001-002-111845-
Orleans NY-Niagara NY-
206 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NIAGARA AND ORLEANS
COUNTIES THROUGH 245 PM EDT...
At 206 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middleport, or 8 miles northwest of Medina, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Albion, Middleport, Holley, Waterport, Lakeside Beach State
Park, Point Breeze, Kent, Ridgeway, Shelby, Clarendon, Gaines,
Kendall, Lyndonville, Barker, Fancher, Gasport, Barre Center,
Knowlesville, and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4339 7864 4342 7831 4342 7809 4340 7800
4316 7800 4319 7867
TIME...MOT...LOC 1806Z 260DEG 41KT 4331 7851
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HSKLocal storm report, Aug 11, 2:25 PM EDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
225 PM EDT Sun Aug 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Marine Tstm Wind Olcott 43.34N 78.72W
08/11/2024 M40 MPH LOZ042 NY C-Man Station
&&
PPSpecial weather statement, Aug 11, 2:53 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Buffalo NY
253 PM EDT Sun Aug 11 2024
NYZ001-002-010-011-111945-
Orleans NY-Genesee NY-Niagara NY-Northern Erie NY-
253 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ERIE...
SOUTHEASTERN NIAGARA...ORLEANS AND NORTHWESTERN GENESEE COUNTIES
THROUGH 345 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lockport, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lockport, Medina, Albion, Middleport, Holley, Kent, Ridgeway, Shelby,
Clarendon, Gaines, Kendall, Alabama, Rapids, Fancher, Gasport, Barre
Center, Knowlesville, Wolcottsville, and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4320 7877 4335 7804 4321 7799 4314 7800
4313 7797 4307 7872
TIME...MOT...LOC 1853Z 256DEG 31KT 4314 7865
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JJRSpecial weather statement, Aug 11, 3:40 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
340 PM EDT Sun Aug 11 2024
NYZ004>006-112045-
Oswego NY-Wayne NY-Northern Cayuga NY-
340 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WAYNE...CAYUGA AND
SOUTHWESTERN OSWEGO COUNTIES THROUGH 445 PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fair Haven Beach State Park, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fulton, Fair Haven Beach State Park, Cato, Battle Island State Park,
Volney, Palermo, Sterling, Phoenix, Rose, Ira, Huron, Wolcott,
Minetto, Hannibal, Red Creek, Meridian, South Hannibal, Pennellville,
Furniss, and North Rose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4321 7624 4324 7626 4324 7627 4323 7626
4320 7628 4323 7631 4323 7648 4316 7648
4314 7691 4334 7687 4335 7681 4338 7675
4346 7628 4321 7621
TIME...MOT...LOC 1939Z 259DEG 31KT 4326 7671
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JJRThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:25 AM EDT | Special Marine Warning | BUF | 110 min | |
| Aug 11, 7:44 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Aug 11, 10:33 AM EDT | Special Marine Warning | BUF | 117 min | |
| Aug 11, 11:37 AM EDT | Special Weather Statement | BUF | Cattaraugus | 53 min |
| Aug 11, 1:11 PM EDT | Special Marine Warning | BUF | 94 min | |
| Aug 11, 1:27 PM EDT | Special Weather Statement | BUF | Niagara | 48 min |
| Aug 11, 2:06 PM EDT | Special Weather Statement | BUF | Orleans | 39 min |
| Aug 11, 2:08 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Niagara, Orleans | 50 min |
| Aug 11, 2:31 PM EDT | Special Marine Warning | BUF | 89 min | |
| Aug 11, 2:51 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Orleans, Wayne | 54 min |
| Aug 11, 2:53 PM EDT | Special Weather Statement | BUF | Orleans | 52 min |
| Aug 11, 3:40 PM EDT | Special Weather Statement | BUF | Cayuga | 65 min |
| Aug 11, 3:50 PM EDT | Special Marine Warning | BUF | 40 min | |
| Aug 11, 4:11 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 52 min |
| Aug 11, 4:20 PM EDT | Special Weather Statement | BUF | Monroe | 40 min |
| Aug 11, 5:27 PM EDT | Special Weather Statement | BUF | Genesee | 48 min |
| Aug 11, 5:42 PM EDT | Special Marine Warning | BUF | 63 min | |
| Aug 11, 6:37 PM EDT | Special Weather Statement | BUF | Cattaraugus | 38 min |
| Aug 11, 7:41 PM EDT | Special Marine Warning | BUF | 94 min |
Nearby
Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.